MAUDE Adverse Event Report: ETHICON INC. TPW 24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP
Model Number TPW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure? did the operating surgeon observe any product deficiency or anomaly before, during or after the placement? other relevant patient comorbidities/patient factors/concomitant medications? were there any adverse patient consequences/symptoms due to temporary pacing wire breakage post-op occurred? was there any medical/surgical intervention required due to temporary pacing wire breakage post-op? what is physicians opinion as to the etiology of or contributing factors to this event (temporary pacing wire rupture/breakage)? product lot number? is the actual product involved in the reported issue and used in the surgical procedure being returned for analysis? what was a cause of patients death on (b)(6) 2021?.
 
Event or Problem Description
It was reported that the patient in a very severe condition underwent a bentall surgery on (b)(6) 2021 and the temporary pacing wire was placed over the ra/atrium and rv/ventricle and connected to the generator for pacing.The postoperative condition was poor, and it became long-term pacing management.On (b)(6) 2021, after an x-ray, a rupture occurred at the connection part between the pacing wire and straight needle that was connected to the generator.There was time when pacing could not be performed temporarily due to rupture and a surgeon peeled off the polyethylene coating and reconnected to the generator.It was also reported that the patient subsequently died on (b)(6) 2021.The doctor commented that the causal relationship between product/event with the death was completely unrelated.The reason was that all pacing was performed with permanent pacemaker vvi and the rate was 90.Even if the temporary pacing wire was torn, the rate was about 60, which does not mean that the rate has decreased extremely.Also other contributed factor was that the patient was originally in a very severe condition.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/09/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Additional information was requested, and the following was obtained: the patient demographic info: weight, bmi at the time of index procedure? the patient¿s initials are yh.68 years old female.Did the operating surgeon observe any product deficiency or anomaly before, during or after the placement? no further information is available.Other relevant patient comorbidities/patient factors/concomitant medications? no further information is available.Were there any adverse patient consequences/symptoms due to temporary pacing wire breakage post-op occurred? no further information is available.Was there any medical/surgical intervention required due to temporary pacing wire breakage post-op? no further information is available.What is physician¿s opinion as to the etiology of or contributing factors to this event (temporary pacing wire rupture/breakage)? the doctor commented that the causal relationship with the death was completely unrelated.The reason was that all pacing was performed with vvi and the rate was 90.Even if the pacing wire is torn, the rate is about 60, which does not mean that the rate has decreased extremely.Product lot number? no further information is available.Is the actual product involved in the reported issue and used in the surgical procedure being returned for analysis? no sample will be returned.What was a cause of patient¿s death on (b)(6) 2021? no further information is available.No further information will be provided.

Brand Name
TPW 24IN 2-0 D/A SH,SKS-3 BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12139930
Report Number2210968-2021-06134
Device Sequence Number11712539
Product Code LDF
UDI-Device Identifier10705031050884
UDI-Public10705031050884
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPW30
Device Catalogue NumberTPW30
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/15/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/09/2021
Patient Sequence Number1
Patient Age68 YR